MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure upon inserting the 6th coil (subject device), the physician felt resistance and identified that the coil had detached within the microcatheter without the use of a power supply device.The physician proceeded to remove and exchange both the subject device and microcatheter.The procedure continued and completed without consequences to the patient.
 
Additional Manufacturer Narrative
The automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject device was noted that the main coil was not returned, it had been manually detached.The delivery wire was observed to be kinked; likely due to handling.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Functional tests were unable to carry out as main coil was detached and not returned.The events reported were partially confirmed based on the analysis of the returned device; however, analysis results are consistent with the event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.An assignable cause of procedural factors will be assigned to the reported event and as analyzed, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the device direction for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9635294
Report Number3008881809-2020-00021
Device Sequence Number19499980
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberM0035475200
Device Catalogue NumberM0035475200
Device Lot Number19920993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer03/29/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date04/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXIUM; CHIKAI; EXCELSIOR 1018 MICROCATHETER (STRYKER); OPTIMO/7F; VORTX; AXIUM; CHIKAI; EXCELSIOR 1018 MICROCATHETER (STRYKER); OPTIMO/7F; VORTX
Patient Age79 YR